MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012582-16
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.It was reported that the procedure was to treat a lesion in the left superficial femoral artery.It should be noted that the graftmaster rapid exchange (rx) coronary stent graft system, domestic, instructions for use (ifu) states: the graftmaster rx is indicated for use in the treatment of free perforations, defined as free contrast extravasation into the pericardium, in native coronary vessels or saphenous vein bypass grafts greater than or equal to 2.75 mm in diameter.It was further reported that the rx graftmaster covered stent was deployed at a maximum pressure of 12 atmospheres (atm).It should be noted in the graftmaster ifu specifies: deploy the stent graft slowly by pressurizing the delivery system in 2-atm increments, every 5 seconds, until the stent graft is completely expanded.Fully expand the stent graft by inflating to nominal pressure at a minimum.The ifu, specifies the nominal pressure is 15 atm.In this case, it is unknown if the ifu deviations directly caused or contributed to the reported event.The investigation was unable to determine a conclusive cause for the reported failure to seal; however, the subsequent treatments appear to be related to the operational context of the procedure.The reported patient effect of dissection, as listed in the graftmaster rx coronary stent graft system ifu, is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.A conclusive cause for the reported patient effect(s) and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to the design, manufacture or labeling of the device.The additional graftmaster device referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left superficial femoral artery with 99% stenosis at the mid segment.A spartacore guide wire was advanced to the lesion with no issues reported.A 4.0x60 mm balloon was unable to advance so a 3.0x40 mm balloon was inserted and inflated up to 12 atmospheres (atm).Post dilatation angiogram showed no complications.The previous 4.0x60 mm balloon was re-advanced and inflated to 8 atm.Post dilatation angiogram showed a dissection with construct extravasation.A 4.00x16 mm graftmaster covered stent was implanted at 16 atm, but the dissection was not sealed.The graftmaster possibly exacerbated the dissection.It was also noted there was slow flow after implant of the graftmaster.Another 4.00x16 mm graftmaster covered stent was implanted overlapping the previous graftmaster distally at 13 atm but again the dissection was not sealed.Follow up angiogram showed a different site of dissection further down which was consistent with spiral dissection.The patient was sent to femoral popliteal bypass surgery.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11851959
Report Number2024168-2021-04202
Device Sequence Number19810887
Product Code MAF
UDI-Device Identifier08717648176449
UDI-Public08717648176449
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number1012582-16
Device Catalogue Number1012582-16
Device Lot Number9112741
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/27/2021
Initial Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient Weight92